Format

Send to

Choose Destination
See comment in PubMed Commons below
Anaesthesiol Intensive Ther. 2012 Aug 8;44(2):104-11.

Anaphylactic reactions during anaesthesia and the perioperative period.

Author information

1
Department of Anaesthesiology and Intensive Therapy, 111 Military Hospital in PoznaƄ. grazyna195@op.pl

Abstract

Allergy and hypersensitivity occurring during anaesthesia remains a major cause of concern for anaesthesiologists.Drugs administered during surgery and various anaesthetic procedures can elicit two major groups of adverse reactions. The first group includes reactions that are usually dose-dependent and related to the pharmacological properties of a drug and/or its metabolites. The remaining reactions are mostly related to hypersensitivity and allergic responses. They do not depend on specific pharmacology and are usually not dose-dependent.Anaphylaxis is among the most severe of immune-mediated reactions; it generally occurs following re-exposure to specific antigens and release of proinflamatory mediators. The commonest drugs responsible for intraoperative anaphylaxis are muscle relaxants, but latex also accounts for a significant number of incidents, and the frequency of intraoperative latex anaphylactic reactions is increasing. Multiple organ failure, beginning with bronchospasm and cardiovascular collapse, is typical of latex reactions. An increased serum tryptase concentration confirms the diagnosis of an anaphylactic reaction, and triggers can be identified by skin prick, intradermal injection, or serologic testing.The elimination of triggers during subsequent medical episodes is essential to avoid major mortality and morbidity.

PMID:
22992971
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Via Medica Medical Publishers
    Loading ...
    Support Center